How to manage a drug rebound for ADHD

Your child is doing well when taking ADHD medications-until it starts to subside. Then, they suddenly experienced a series of severe emotional and behavioral symptoms. If this sounds familiar, you are not alone.Your child may be experiencing what is usually said Drug rebound. A small percentage of children with ADHD do experience these rebound effects at the end of the medication.

As the effects of drugs gradually diminish, people sometimes experience negative side effects, such as significant changes in their behavior, excessive moodiness, irritability, anger, tension, sadness, crying, fatigue, and even increased severity of ADHD symptoms. These effects can be very harmful and disturbing, and it is important to resolve this issue with your doctor so that it can be corrected.

Rebound and side effects

Drug rebound is different from side effects.

Side effects are negative reactions to the drug itself. Headache, stomach pain, or loss of appetite can all be side effects of ADHD medications, and in most cases, these are no longer a problem within the first few weeks of medication.

READ ALSO:  How to treat post-traumatic stress disorder

However, rebound is a result of the rate at which your particular child metabolizes the drug. Yes, your child may be taking the “four-hour pill”, but this is the average duration of effectiveness. Your particular child may metabolize drugs faster or slower. If your child happens to have a fairly high metabolism, he may experience a rapid decline in the effectiveness of the drug before the “time” of the next dose.

Negative effects of drug rebound

Usually, drug rebound occurs after school and before bedtime. This may be because there is no nurse to remind your child that it is time to take the medicine-and, in many cases, parents are still working or distracted by the needs of dinner and other housework.

This is the period when children tend to socialize and participate in extracurricular activities. Friendship and team membership depend on your child’s ability to respond to coach’s instructions, cooperate with friends, or just hang out and chat without taking over or offending.

READ ALSO:  Health benefits of St. John's wort

If the drug rebound occurs in school, it can interfere with your child’s happiness and their educational, social, and personal success.

How to avoid drug rebound

Discuss your concerns with your child’s doctor. Short-acting stimulants tend to rebound more frequently, and these stimulants can leave your child’s system quickly. Sometimes, doctors add very small doses of immediate-release drugs about an hour before the rebound effect, so that the transition of the drug is smoother.

For some people, the rebound effect of long-acting stimulants will be weakened, and these stimulants will gradually get out of the body system. As always, good communication with the doctor is essential to correct any negative side effects of the medication and to monitor overall treatment progress.

.